Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 49, NWS Wilmington, NC

May 11, 20115 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 11, 2011, 3:02 AM EDT for 5 counties in South Carolina. It was in force for 73 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 3:02 AM EDT (07:02 UTC)
Expired
May 11, 2011, 4:15 AM EDT
In force
73 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 73 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:02 AM EDTTSTM WND DMG6 W Johnsonville, SCTREE DOWN ALONG SC HWY 341 7 MILES WEST OF JOHNSONVILLE. TIME ESTIMATED BASED OFF RADAR.
May 11, 3:05 AM EDTTSTM WND DMG5 Ese Cades, SCTREES DOWN ON MCGIRT SWAMP RD.
May 11, 3:07 AM EDTHAIL 11 S Loris, SCTIME ESTIMATED BASED OFF RADAR
May 11, 3:25 AM EDTHAIL 1.755 Nw Plantersville, SCTIME ESTIMATED BASED OFF RADAR
May 11, 3:39 AM EDTTSTM WND DMG1 Nne Georgetown, SCTREE DOWN ON N HAZARD STREET
May 11, 3:39 AM EDTTSTM WND DMG2 Nw Bayboro, SCFIELD OF WHEAT ABOUT 2 FT HIGH FLATTENED. TIME ESTIMATED BASED OFF RADAR.
May 11, 3:44 AM EDTHAIL 11 Wsw Murrells Inlet, SCTIME ESTIMATED BASED OFF RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:41 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2852 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
3.0
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WUUS52 KILM 110702
SVRILM
SCC041-043-051-067-089-110815-
/O.NEW.KILM.SV.W.0049.110511T0702Z-110511T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
302 AM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 415 AM EDT

* AT 302 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HANNAH...OR 10 MILES EAST OF LAKE CITY...AND MOVING SOUTHEAST AT 30
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   POSTON...
   JOHNSONVILLE...
   HEMINGWAY...
   OUTLAND...
   PEE DEE CROSSROADS...
   RHEMS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3347 7993 3422 7932 3413 7906 3408 7881
      3387 7856 3384 7859 3379 7872 3373 7882
      3353 7903 3339 7914 3325 7918 3321 7916
      3311 7925
TIME...MOT...LOC 0702Z 313DEG 24KT 3385 7956

$$

JDW
4 follow-up statements
055 
WWUS52 KILM 110719
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
319 AM EDT WED MAY 11 2011

SCC041-043-051-067-089-110815-
/O.CON.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
319 AM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR HORRY...GEORGETOWN...WILLIAMSBURG...SOUTHEASTERN FLORENCE AND
SOUTHEASTERN MARION COUNTIES...

AT 316 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JOHNSONVILLE...OR 17 MILES EAST OF LAKE CITY...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEMINGWAY...
HENRY...NESMITH...TRIO...MORRISVILLE...OUTLAND...HORRY...BAYBORO...
EARLE...PEE DEE CROSSROADS...WARSAW...RHEMS...ALLSBROOK...ADRIAN...
LORIS...ANDREWS...HOMEWOOD...DONGOLA...HICKORY GROVE...CONWAY...
GORETOWN...LAMBERT...OATLAND...RED HILL...YAUHANNAH...SAMPIT...
BUCKSVILLE...BUCKSPORT...HAMMOND...PLANTERSVILLE...GRAVES...LONGS...
SOCASTEE...FORESTBROOK...JACKSON...HAND...BURGESS...CHERRY GROVE
BEACH...BROOKSVILLE...NORTH SANTEE...PAWLEY'S ISLAND...MURRELLS
INLET...GEORGETOWN...SURFSIDE BEACH...NORTH MYRTLE BEACH...MYRTLE
BEACH...LITTLE RIVER...GARDEN CITY...BRIARCLIFFE ACRES...ATLANTIC
BEACH AND WAMPEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL...INCLUDING GOLF BALL SIZED HAIL IN LORIS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3347 7993 3422 7932 3413 7906 3408 7881
      3387 7856 3384 7859 3379 7872 3373 7882
      3353 7903 3339 7914 3325 7918 3321 7916
      3311 7925
TIME...MOT...LOC 0719Z 313DEG 24KT 3377 7946

$$

JDW
628 
WWUS52 KILM 110737
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
337 AM EDT WED MAY 11 2011

SCC041-110747-
/O.CAN.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
FLORENCE SC-
337 AM EDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLORENCE COUNTY
IS CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3344 7988 3378 7948 3382 7938 3381 7932
      3386 7939 3413 7906 3408 7881 3387 7856
      3373 7882 3349 7907 3336 7915 3325 7918
      3321 7916 3312 7925
TIME...MOT...LOC 0737Z 313DEG 24KT 3369 7935

$$

SCC043-051-067-089-110815-
/O.CON.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
MARION SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
337 AM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR HORRY...GEORGETOWN...SOUTHEASTERN WILLIAMSBURG AND SOUTHEASTERN
MARION COUNTIES...

AT 334 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR OUTLAND...OR 20 MILES SOUTHWEST OF
CONWAY...MOVING SOUTHEAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RHEMS...
ALLSBROOK...ADRIAN...LORIS...ANDREWS...HOMEWOOD...DONGOLA...HICKORY
GROVE...GORETOWN...LAMBERT...OATLAND...RED HILL...YAUHANNAH...
SAMPIT...BUCKSVILLE...BUCKSPORT...HAMMOND...PLANTERSVILLE...GRAVES...
LONGS...SOCASTEE...FORESTBROOK...JACKSON...HAND...BURGESS...CHERRY
GROVE BEACH...BROOKSVILLE...NORTH SANTEE...PAWLEY'S ISLAND...MURRELLS
INLET...GEORGETOWN...SURFSIDE BEACH...NORTH MYRTLE BEACH...MYRTLE
BEACH...LITTLE RIVER...GARDEN CITY...BRIARCLIFFE ACRES...ATLANTIC
BEACH AND WAMPEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3344 7988 3378 7948 3382 7938 3381 7932
      3386 7939 3413 7906 3408 7881 3387 7856
      3373 7882 3349 7907 3336 7915 3325 7918
      3321 7916 3312 7925
TIME...MOT...LOC 0737Z 313DEG 24KT 3369 7935

$$

JDW
033 
WWUS52 KILM 110754
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 AM EDT WED MAY 11 2011

SCC067-110804-
/O.CAN.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
MARION SC-
354 AM EDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3336 7972 3372 7928 3370 7924 3370 7925
      3370 7920 3377 7924 3406 7889 3408 7881
      3387 7856 3373 7882 3349 7907 3336 7915
      3326 7918 3321 7917 3312 7925
TIME...MOT...LOC 0754Z 313DEG 24KT 3361 7925

$$

SCC043-051-089-110815-
/O.CON.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
354 AM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR HORRY...GEORGETOWN AND SOUTHEASTERN WILLIAMSBURG COUNTIES...

AT 353 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR YAUHANNAH...OR 13 MILES WEST OF MURRELLS INLET...MOVING
SOUTHEAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OATLAND...RED
HILL...SAMPIT...BUCKSVILLE...BUCKSPORT...HAMMOND...PLANTERSVILLE...
GRAVES...LONGS...SOCASTEE...FORESTBROOK...JACKSON...HAND...BURGESS...
WAMPEE...CHERRY GROVE BEACH...BROOKSVILLE...NORTH SANTEE...PAWLEY'S
ISLAND...GEORGETOWN...SURFSIDE BEACH...NORTH MYRTLE BEACH...MYRTLE
BEACH...LITTLE RIVER...GARDEN CITY...BRIARCLIFFE ACRES AND ATLANTIC
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3336 7972 3372 7928 3370 7924 3370 7925
      3370 7920 3377 7924 3406 7889 3408 7881
      3387 7856 3373 7882 3349 7907 3336 7915
      3326 7918 3321 7917 3312 7925
TIME...MOT...LOC 0754Z 313DEG 24KT 3361 7925

$$

JDW
948 
WWUS52 KILM 110809
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
409 AM EDT WED MAY 11 2011

SCC043-051-089-110819-
/O.EXP.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
409 AM EDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR HORRY...GEORGETOWN AND
SOUTHEASTERN WILLIAMSBURG COUNTIES WILL EXPIRE AT 415 AM EDT...

AT 407 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3336 7972 3372 7928 3370 7924 3370 7925
      3370 7920 3377 7924 3406 7889 3408 7881
      3387 7856 3373 7882 3349 7907 3336 7915
      3326 7918 3321 7917 3312 7925
TIME...MOT...LOC 0809Z 313DEG 24KT 3354 7916

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:00 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 11, 2:00 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
200 AM EDT WED MAY 11 2011

.SYNOPSIS...
A SERIES OF UPPER DISTURBANCES PASSING OVERHEAD...ALONG WITH A
STALLED SURFACE BOUNDARY OVER THE AREA...WILL SUSTAIN THUNDERSTORMS
OVERNIGHT. STORMS OVER SOUTH CAROLINA COULD BECOME SEVERE INTO
THE PRE-DAWN HOURS. HIGH PRESSURE WILL BUILD ACROSS THE AREA
THIS AFTERNOON INTO LATE WEEK. LOW PRESSURE AND ITS ASSOCIATED
FRONTAL SYSTEM WILL IMPACT THE AREA AS THE WEEKEND APPROACHES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 11 PM TUESDAY...SEVERE THUNDERSTORM WATCH ENDS AT 11 PM AS
THREAT FOR WIDESPREAD SEVERE WEATHER ENDS.  MCS TO THE NW EXPECTED
TO MOVE INTO THE AREA BY 2 AM IN A WEAKENED STATE.  HAVE LIKELY POPS
FOR SHOWERS AND STORMS OVERNIGHT BUT SEVERE THREAT LOOKS TO BE
DIMINISHING.  MIN TEMPS SHOULD FALL TO THE UPPER 50S TO MID 60S FROM
N TO S.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
AS OF 3 PM TUESDAY...FORECAST MCS SHOULD BE EXITING THE SYSTEM AT
THE BEGINNING OF THE PERIOD.  WEAK HIGH PRESSURE WILL RIDGE IN FROM
THE NE FOR THE REMAINDER OF WEDNESDAY INTO WEDNESDAY NIGHT.  MODEL
GUIDANCE SUGGESTS ANOTHER IMPULSE ALOFT WILL AFFECT THE AREA
THURSDAY.  OTHER THAN RESIDUAL POPS WEDNESDAY AM FOR DEPARTING
MCS...THE REMAINDER OF WEDNESDAY AND WEDNESDAY NIGHT LOOK TO BE
DRY.  HAVE CARRIED CHC TO SLIGHT CHC POPS FOR THURSDAY INTO THE
EVENING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...LOW-CONFIDENCE FORECAST IN A POTENTIALLY
UNSETTLED WEATHER PATTERN THROUGH MUCH OF THE EXTENDED. UPPER RIDGE
OVERHEAD ON FRIDAY SO WILL LIMIT POPS TO SLIGHT CHANCE. HOWEVER THE
UPPER RIDGE GETS PINCHED OFF OVER THE WEEKEND AND DEEPER SOUTHERLY
FLOW WILL WARRANT CHANCE POPS. WILL BE HARD TO TIME ANY TRIGGERING
MECHANISMS FOR CONVECTION AS A CLOSED LOW TAKES SHAPE OVER THE
MIDWEST THIS WEEKEND...AND SLOWLY WORKS ITS WAY EAST EARLY NEXT
WEEK. BAGGY SURFACE PRESSURE PATTERN WITH LOW PRESSURE OVER THE
CAROLINAS WILL MAINTAIN A DECENT MOISTURE FEED. CHANCE POPS PRETTY
MUCH ACROSS THE BOARD...AS IT APPEARS FAIRLY CERTAIN THAT IT WILL
RAIN AT SOME POINT...OR POINTS...BUT CANNOT SAY WITH ANY CONFIDENCE
WHEN THAT WILL HAPPEN. TEMPS NEAR CLIMO BY DAY AND A COUPLE
CATEGORIES ABOVE BY NIGHT...WITH CLOUDS AND PRECIP AS THE MAIN
LIMITING FACTORS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...LOW CONFIDENCE FORECAST THROUGH THE NEXT FEW HOURS DUE
TO THUNDERSTORMS MOVING SOUTHEAST TOWARDS THE TERMINALS.

ATTM THUNDERSTORMS TO THE NORTHWEST OF ILM ARE MOST ISOLATED. MAINLY
SHOWERS SHOULD AFFECT THE ILM TERMINAL THROUGH 08Z. CONFIDENCE IS
LOW ATTM FOR THUNDERSTORMS TO AFFECT THE ILM TERMINAL...AND EVEN IT
OCCURS IT SHOULD BE FOR 15 MINS OR LESS. STRONGER THUNDERSTORMS ARE
DEVELOPING TO THE NORTHWEST OF FLO TO NEAR LBT TO NORTH OF CRE.
THERE IS MODERATE TO HIGH CONFIDENCE THUNDERSTORMS WILL AFFECT THE
FLO/LBT/CRE AND MYR TERMINALS THROUGH 09Z. AFTER THE STRONGEST
THUNDERSTORMS END THERE IS A GOOD CHANCE THAT WIDESPREAD LIGHT TO
MODERATE RAIN WILL CONTINUE WITH AN OCCASIONAL RUMBLE OF THUNDER FOR
SEVERAL HOURS AFTERWARD. ILM SHOULD BE ON THE EASTERN EDGE OF THIS
RAIN AREA.

WITH THE HEAVIEST CONVECTION BRIEF IFR WILL BE LIKELY. AFTER THE
STRONGEST THUNDERSTORMS END CEILINGS WILL BE GENERALLY 4-7K WITH
MVFR VISIBILITIES...BUT THERE WILL BE AN INCREASING LIKELIHOOD OF
TEMPO MVFR CEILINGS/AND OR LOCALIZED IFR VISIBILITIES AND CEILINGS
IN THE PRE-DAWN HOURS AS HIGH PRESSURE BUILDS IN. CEILINGS WILL
SLOWLY RISE AFTER SUNRISE WITH CEILINGS IMPROVING TO VFR BY MID
TO LATE MORNING. THERE IS A CHANCE FOR MORE CONVECTION BUT THINK
MOST WILL BE WEST OF THE FLO/LBT TERMINALS.

EXTENDED OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION
POSSIBLE EACH DAY THROUGH SUNDAY. LOCALIZED IFR POSSIBLE EACH
MORNING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 11 PM TUESDAY...OUTSIDE THUNDERSTORMS EXPECT LIGHT WINDS AND
SEAS LESS THAN 3 FT FOR THE BALANCE OF THE NIGHT.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...EXPECT WINDS TO HAVE A PREDOMINANTLY EASTERLY
FLOW COMPONENT THROUGH THE FORECAST PERIOD...THOUGH THERE WILL BE
SOME VARIABILITY IN DIRECTION BETWEEN NE AND SE AS THE FRONT AND
HIGH PRESSURE BATTLE FOR CONTROL OF THE AREA.  SPEEDS WILL BE LIGHT
THOUGH AS SEA HEIGHTS WILL BE 4 FT OR LESS THROUGH THE PERIOD.  NO
FLAGS.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 PM TUESDAY...LOOK FOR LIGHT ONSHORE FLOW EARLY FRIDAY...BUT
WILL BECOME MORE SOUTHERLY THROUGH THE DAY AS THE SURFACE RIDGE
SLIDES OFFSHORE. SURFACE PATTERN REMAINS QUITE BAGGY THROUGH THE
WEEKEND...SO WILL KEEP A SOUTHERLY COMPONENT THROUGHOUT. CONFIDENCE
IS QUITE LOW WITH REGARD TO ANY SHIFT IN THE WINDS...BUT THERE
REMAINS THE POTENTIAL FOR A VEERING TO WEST ON SUNDAY IF CONVECTION
CAN PUSH A BOUNDARY OFFSHORE. WINDS AND SEAS WILL REMAIN WELL BELOW
ADVISORY THRESHOLDS...WITH 15 KT AND 4 FT AS THE UPPER LIMIT AT THIS
POINT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...

SC...SEVERE THUNDERSTORM WATCH 276 FOR SCC031-033-041-043-051-067-069-089
UNTIL 500 AM LOCAL ITME THIS MORNING.

NC...NONE. MARINE...NONE.

&&

SYNOPSIS...8
NEAR TERM...8
SHORT TERM...8
LONG TERM...8
AVIATION...ROSS
RADAR OPS...3
Hazardous weather outlook, May 10, 3:35 PM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT TUE MAY 10 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
335 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT.
A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT
APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA INTERIOR
IS THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE...
ESPECIALLY HEADING INTO LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ250-252-254-256-111945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
335 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT.
A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT
APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA WATERS
ARE THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE
COASTAL WATERS THROUGH LATE THIS EVENING INTO EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 10, 9:45 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
945 PM EDT TUE MAY 10 2011

SCZ039-055-056-110245-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
945 PM EDT TUE MAY 10 2011

...STRONG THUNDERSTORMS OVER SOUTHERN GEORGETOWN COUNTY...

AT 944 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
SOUTHWEST FROM OATLAND THROUGH ANDREWS TO NEAR TRIO...MOVING
SOUTHEAST AT 25 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...ANDREWS...
EARLE...GRAVES...JACKSON...LAMBERT...NORTH SANTEE...OATLAND...SAMPIT
AND PAWLEY'S ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3314 7928 3314 7931 3319 7942 3321 7944
      3321 7946 3323 7946 3323 7950 3340 7985
      3359 7927 3343 7912 3330 7917 3317 7919
      3312 7927

III
Local storm report, May 10, 9:50 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
950 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             9 S LELAND              34.11N  78.05W
05/10/2011  E1.50 INCH       BRUNSWICK          NC   MEDIA

            WWAY STAFF REPORTED PING PONG BALL SIZE HAIL

&&

EVENT NUMBER ILM1100279

SRP
Local storm report, May 10, 9:56 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
956 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             1 WSW CAROLINA BEACH    34.03N  77.91W
05/10/2011  E1.75 INCH       NEW HANOVER        NC   FIRE DEPT/RESCUE

&&

EVENT NUMBER ILM1100281

RAN
Local storm report, May 10, 9:57 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
957 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             W KURE BEACH            34.00N  77.91W
05/10/2011  E1.75 INCH       NEW HANOVER        NC   PUBLIC

&&

EVENT NUMBER ILM1100282

RAN
Special weather statement, May 11, 1:17 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
117 AM EDT WED MAY 11 2011

NCZ087-096-099-110615-
ROBESON-COLUMBUS-BLADEN-
117 AM EDT WED MAY 11 2011

...STRONG THUNDERSTORMS NEAR MCDONALD...

AT 115 AM EDT...STRONG THUNDERSTORMS WERE...4 MILES NORTH OF
FAIRMONT...OR 7 MILES SOUTHWEST OF LUMBERTON...MOVING SOUTHEAST AT 20
MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE LUMBERTON...RED
SPRINGS...ALMA...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
BOARDMAN...BUIE...CHADBOURN...CHERRY GROVE...ELROD AND EVERGREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3440 7862 3421 7897 3463 7946 3476 7934
      3484 7919

III
Special weather statement, May 11, 2:15 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
215 AM EDT WED MAY 11 2011

NCZ087-099-109-110-SCZ024-033-053-054-110715-
ROBESON-COLUMBUS-DILLON-MARION-INLAND BRUNSWICK-INLAND HORRY-
COASTAL BRUNSWICK-COASTAL HORRY-
215 AM EDT WED MAY 11 2011

...STRONG THUNDERSTORMS EXTENDING FROM NEAR FAIRMONT SOUTH TO NEAR
TABOR CITY...

AT 215 AM EDT...STRONG THUNDERSTORMS WERE...ALONG A LINE EXTENDING
FROM 3 MILES NORTHWEST OF ROWLAND TO CHERRY GROVE...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF DILLON TO 16 MILES WEST OF
WHITEVILLE...MOVING SOUTH AT 25 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE LITTLE RIVER...MULLINS...
NORTH MYRTLE BEACH...SHALLOTTE...WHITEVILLE...ALLSBROOK...ALMA...
ASH...BARNESVILLE...BAYBORO...BETHEL AND BOARDMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3478 7933 3394 7814 3385 7858 3375 7880
      3432 7940 3443 7922 3463 7946

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:10 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg65 min
May 10, 9:14 PM EDTSevere Thunderstorm WarningILMGeorgetown31 min
May 10, 9:45 PM EDTSpecial Weather StatementILMGeorgetown60 min
May 10, 9:46 PM EDTSpecial Marine WarningILM59 min
May 10, 10:23 PM EDTSevere Thunderstorm WarningILMGeorgetown37 min
May 11, 1:43 AM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro62 min
May 11, 2:39 AM EDTSevere Thunderstorm WarningILMDarlington, Florence, Horry, Marion, Williamsburg51 min
May 11, 2:43 AM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion51 min
May 11, 3:25 AM EDTSpecial Marine WarningILM50 min
May 11, 3:54 AM EDTSpecial Marine WarningILM66 min
May 11, 4:14 AM EDTSpecial Marine WarningILM61 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.